Alert archive / Pennsylvania / Freeze Warnings in 2013
Freeze Warning 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze warning at Oct 24, 2013, 2:55 PM EDT for Berks County, Pennsylvania. It took effect at Oct 25, 2013, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2013, 2:55 PM EDT (18:55 UTC)
- In effect from
- Oct 25, 2013, 4:00 AM EDT
- Expired
- Oct 25, 2013, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 139 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WWUS71 KPHI 241855 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 255 PM EDT THU OCT 24 2013 ...TWO MORE NIGHTS OF OPPORTUNITY FOR FROST OR FREEZING TEMPERATURES ACROSS LARGE PORTIONS OF EASTERN PENNSYLVANIA...NEW JERSEY...DELAWARE AND MARYLANDS EASTERN SHORE... NJZ007>010-PAZ061-062-242000- /O.CAN.KPHI.FZ.A.0003.131025T0700Z-131025T1300Z/ WARREN-MORRIS-HUNTERDON-SOMERSET-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...ALLENTOWN...BETHLEHEM...EASTON 255 PM EDT THU OCT 24 2013 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZE WATCH FOR MOST OF EAST CENTRAL AND NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY. THE GROWING SEASON HAS ENDED ACROSS NORTHEAST AND EAST CENTRAL PENNSYLVANIA AS WELL AS NORTHWEST NEW JERSEY. FROST OR FREEZING TEMPERATURES HAVE ALREADY OCCURRED IN MUCH OF THIS AREA THIS WEEK. AN EVEN HARDER FROST OR FREEZE IS ANTICIPATED EITHER TOMORROW MORNING OR SATURDAY MORNING. FROST OR FREEZE PRODUCTS WILL NO LONGER BE ISSUED FOR THESE COUNTIES THIS FALL...WHICH ARE LOCATED PRIMARILY ALONG AND NORTH OF INTERSTATE 78. $$ PAZ060-250300- /O.UPG.KPHI.FZ.A.0003.131025T0700Z-131025T1300Z/ /O.NEW.KPHI.FZ.W.0003.131025T0800Z-131025T1300Z/ BERKS- INCLUDING THE CITY OF...READING 255 PM EDT THU OCT 24 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...TOWARD DAWN. * CONFIDENCE...AVERAGE..THERE MAY BE ENOUGH WIND TO PREVENT MORE THAN SCATTERED OR ISOLATED REPORTS OF FROST OR FREEZING TEMPERATURES. ALSO...CLOUD COVER MAY REDEVELOP TOWARD DAWN FROM THE NORTHWEST. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * OUTLOOK...THERE APPEARS TO BE A BETTER CHANCE FOR FROST OR FREEZING TEMPERATURES EARLY SATURDAY AND OF LONGER DURATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEZ001-002-MDZ008-NJZ021-022-027-PAZ101>103-250300- /O.NEW.KPHI.FR.Y.0012.131025T0800Z-131025T1300Z/ NEW CASTLE-KENT-CECIL-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... MILLVILLE...HAMMONTON...WHARTON STATE FOREST...HONEY BROOK... OXFORD...WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN 255 PM EDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...IN THE LOW OR MID 30S. * TIMING...TOWARD DAWN. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT MORE THAN SCATTERED OR ISOLATED REPORTS OF FROST OR FREEZING TEMPERATURES. LOCATIONS NEAR LARGE BODIES OF WATER OR IN URBAN CENTERS ARE VERY UNLIKELY TO REPORT ANY FROST OR FREEZE DAMAGE LATE TONIGHT. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * OUTLOOK...THERE APPEARS TO BE A BETTER CHANCE FOR FROST OR FREEZING TEMPERATURES EARLY SATURDAY AND OF LONGER DURATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DRAG
3 follow-up statements
224 WWUS71 KPHI 250126 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 926 PM EDT THU OCT 24 2013 ...TWO MORE NIGHTS OF OPPORTUNITY FOR FROST OR FREEZING TEMPERATURES ACROSS LARGE PORTIONS OF EASTERN PENNSYLVANIA...NEW JERSEY...DELAWARE AND MARYLANDS EASTERN SHORE... PAZ060-251300- /O.CON.KPHI.FZ.W.0003.131025T0800Z-131025T1300Z/ BERKS- INCLUDING THE CITY OF...READING 926 PM EDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...TOWARD DAWN. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * OUTLOOK...THERE APPEARS TO BE ANOTHER CHANCE FOR FROST OR FREEZING TEMPERATURES EARLY SATURDAY AND OF LONGER DURATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ016-020-251300- /O.EXB.KPHI.FR.Y.0012.131025T0700Z-131025T1300Z/ SALEM-OCEAN- INCLUDING THE CITIES OF...PENNSVILLE...JACKSON 926 PM EDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...IN THE MID 30S. SOME LOWER 30S IN NORMALLY COLDER LOCATIONS. * TIMING...TOWARD DAWN. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * OUTLOOK...THERE APPEARS TO BE A BETTER CHANCE FOR FROST OR FREEZING TEMPERATURES EARLY SATURDAY AND OF LONGER DURATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DEZ001-002-MDZ008-NJZ021-022-027-PAZ101>103-251300- /O.EXT.KPHI.FR.Y.0012.131025T0700Z-131025T1300Z/ NEW CASTLE-KENT-CECIL-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... MILLVILLE...HAMMONTON...WHARTON STATE FOREST...HONEY BROOK... OXFORD...WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN 926 PM EDT THU OCT 24 2013 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. POCKETS OF FREEZING TEMPERATURES IN NORMALLY COLDER LOCATIONS. * TIMING...TOWARD DAWN. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * OUTLOOK...THERE APPEARS TO BE A BETTER CHANCE FOR FROST OR FREEZING TEMPERATURES EARLY SATURDAY AND OF LONGER DURATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
359 WWUS71 KPHI 250747 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 AM EDT FRI OCT 25 2013 ...ONE MORE NIGHT OF OPPORTUNITY FOR FROST OR FREEZING TEMPERATURES ACROSS LARGE PORTIONS OF EASTERN PENNSYLVANIA...NEW JERSEY...DELAWARE AND MARYLANDS EASTERN SHORE... PAZ060-251300- /O.CON.KPHI.FZ.W.0003.131025T0800Z-131025T1300Z/ BERKS- INCLUDING THE CITY OF...READING 347 AM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...AROUND THE FREEZING MARK. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEZ001-002-MDZ008-NJZ016-020>022-027-PAZ101>103-251600- /O.NEW.KPHI.FZ.A.0004.131026T0700Z-131026T1300Z/ /O.CON.KPHI.FR.Y.0012.000000T0000Z-131025T1300Z/ NEW CASTLE-KENT-CECIL-SALEM-OCEAN-CUMBERLAND-ATLANTIC- SOUTHEASTERN BURLINGTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... PENNSVILLE...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN 347 AM EDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURES...IN THE LOW TO MID 30S THIS MORNING...AT OR BELOW FREEZING SATURDAY MORNING. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ012-013-015-251600- /O.NEW.KPHI.FZ.A.0004.131026T0700Z-131026T1300Z/ MIDDLESEX-WESTERN MONMOUTH-MERCER- INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...TRENTON 347 AM EDT FRI OCT 25 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURES...AT OR BELOW THE FREEZING MARK. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
198 WWUS71 KPHI 251251 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 851 AM EDT FRI OCT 25 2013 ...ONE MORE NIGHT OF OPPORTUNITY FOR FROST OR FREEZING TEMPERATURES ACROSS LARGE PORTIONS OF EASTERN PENNSYLVANIA...NEW JERSEY...DELAWARE AND MARYLANDS EASTERN SHORE... PAZ060-252100- /O.EXP.KPHI.FZ.W.0003.000000T0000Z-131025T1300Z/ /O.EXA.KPHI.FZ.A.0004.131026T0700Z-131026T1300Z/ BERKS- INCLUDING THE CITY OF...READING 851 AM EDT FRI OCT 25 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURES...AT OR BELOW THE FREEZING MARK. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEZ001-002-MDZ008-NJZ016-020>022-027-PAZ101>103-252100- /O.EXP.KPHI.FR.Y.0012.000000T0000Z-131025T1300Z/ /O.CON.KPHI.FZ.A.0004.131026T0700Z-131026T1300Z/ NEW CASTLE-KENT-CECIL-SALEM-OCEAN-CUMBERLAND-ATLANTIC- SOUTHEASTERN BURLINGTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... PENNSVILLE...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN 851 AM EDT FRI OCT 25 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW 30S. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ012-013-015-252100- /O.CON.KPHI.FZ.A.0004.131026T0700Z-131026T1300Z/ MIDDLESEX-WESTERN MONMOUTH-MERCER- INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...TRENTON 851 AM EDT FRI OCT 25 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURES...IN THE LOW 30S. * IMPACTS...PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze warning went out at Oct 24, 11:35 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Oct 24, 11:35 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 AM EDT THU OCT 24 2013
.SYNOPSIS...
STRONG LOW PRESSURE IN SOUTHEAST CANADA WILL BRIEFLY YIELD TO SOUTHERN
STATES HIGH PRESSURE HEADING INTO THE MID ATLANTIC STATES FRIDAY NIGHT.
LOW PRESSURE MOVING JUST NORTH OF GREAT LAKES THIS WEEKEND WILL TRAIL
A WEAKENING COLD FRONT INTO THE MID ATLANTIC STATES SATURDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE REGION ONCE AGAIN FOR THE EARLY
PART OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE END OF GROWING SEASON PNS WILL BE ISSUED AT 330 PM ALONG WITH
CONVERSION OF THE FREEZE WATCH TO ANY FROST ADVY OR FREEZE WARNING.
IN A NUTSHELL...THE WEST WIND STIRRED THE AIR JUST ENOUGH TO PREVENT
MUCH IN THE WAY OF FROST OR FREEZING TEMPERATURES THIS MORNING EXCEPT
WHERE WIDESPREAD FROST OR FREEZING TEMPERATURES OCCURRED EARLIER
THIS WEEK ACROSS THE REGION ALONG AND N OF RTE 80...PRIMARILY
CARBON MONROE...SUSSEX AND WARREN COUNTIES.
RIGHT NOW... THE REMAINING FREEZE WATCH CONTINUES AS IS. HOWEVER
AT 330 PM...MUCH OF THE FREEZE WATCH WILL GIVE WAY TO NO FURTHER
FROST FREEZE PRODUCTS FOR THIS FALL WITH A PNS ISSUANCE. BERKS
COUNTY PA WILL CONVERT TO EITHER AN ADVY OR WARNING. THE 9 AM
UPDATED NPW HAS OUR INTENT FOR THE NEXT TWO DAYS.
OTHERWISE THIS AFTERNOON...INSTABILITY SCT-BKN CLOUDS AND GUSTS
25-30 MPH. COOLER THAN NORMAL BY ABOUT 5-10 DEGREES.
THE 1120-22 AM ESTF LEGACY AND PT/CLICK UPDATE HAS FURTHER INCREASED
THE GUSTINESS THIS AFTN.
THE ATMOSPHERE APPEARS TOO DRY TO HOLD MUCH WATER, THOUGH SPRINKLES/
FLURRIES CAN NOT BE RULED OUT ACROSS THE POCONOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
12Z/24 NAM BL TEMP AND METMOS GUIDANCE LOOKS SUSPICIOUSLY TOO COLD
FOR A WLY BL WIND AND SEEMINGLY LITTLE CHANGE IN AIRMASS. CANT BUY
THE NAM LOW OF 34 IN PHL TONIGHT. EVEN THE RDG 29 LOOKS TOO COLD.
WILL REEVALUATE BY 1230 PM WITH THE NEW 12Z/24 GFS GUIDANCE.
BELOW FROM THE 330 AM FCST PACKAGE.
CONFIDENCE IN FREEZING TEMPERATURES IN THE GROWING AREAS REMAINS
AVERAGE, ESPECIALLY WHEN BASED ON WHAT HAS BEEN OCCURRING THIS
MORNING ACROSS A BETTER PART OF THE CWA. THE MAV AND MET CONTINUE TO
SHOW FREEZING TEMPERATURES ACROSS PORTIONS OF THE NORTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA, WHERE WE CURRENTLY HAVE THE
FREEZE WATCH IN PLACE, THOUGH BASED ON WHAT THEY SHOWED 24 HOURS AGO
FOR THE SAME AREAS, IT IS NOT A CLEAR CUT EVENT. DID NOT MAKE ANY
CHANGES TO THE CURRENT HEADLINE FOR TONIGHT SINCE IT STILL SEEMS
MARGINAL FOR ALL THE AREAS TO DIP TO THE FREEZING LEVEL. OPERATIONAL
MODELS CONTINUE TO INDICATE ELEVATED SURFACE WINDS AROUND 6 TO 8
KNOTS WHICH SHOULD BE ENOUGH TO KEEP THE SURFACE LAYER WELL MIXED
PROHIBITING THE BETTER DECOUPLING. THOUGH WE ARE IN THE SECOND NIGHT
OF A FRESH AIRMASS THERE IS STILL TOO MUCH COLD AIR ADVECTION TAKING
PLACE JUST ABOVE THE BOUNDARY LAYER THAT COULD ALLOW ENOUGH MOMENTUM
TO PUNCH THROUGH THE LOW-LEVEL INVERSION, ONLY ADDING TO THE MIXING.
DID NOT HAVE THE CONFIDENCE TO PUT UP A FROST ADVISORY TONIGHT
OUTSIDE THE FREEZE WATCH BASED ON THE ABOVE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AT THE SURFACE, HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY
AND THEN WILL START TO SLIDE TO OUR SOUTH ON SATURDAY. A LOW
PRESSURE SYSTEM WILL MOVE FROM THE GREAT LAKES REGION INTO
SOUTHEASTERN CANADA OVER THE WEEKEND. A WEAK COLD FRONT ASSOCIATED
WILL APPROACH FROM THE WEST AND DISSIPATE BEFORE REACHING THE AREA.
HIGH PRESSURE WILL THEN RETURN FOR THE EARLY PART OF THE WEEK. A LOW
PRESSURE SYSTEM WILL MOVE FROM THE MIDWESTERN STATES INTO NEW
ENGLAND AROUND MIDWEEK AND BRING A COLD FRONT TO THE REGION LATER
WEDNESDAY.
IN THE MID LEVELS, A TROUGH ACROSS THE EASTERN UNITED STATES WILL
PUSH TO THE EAST AND A MORE ZONAL PATTERN WILL SET UP OVER THE
WEEKEND. THE ZONAL PATTERN LOOKS TO LARGELY REMAIN IN PLACE THROUGH
THE MIDWEEK TIMEFRAME.
WITH HIGH PRESSURE IN CONTROL OF OUR WEATHER AT THE END THE WEEK, WE
CAN EXPECT MOSTLY DRY CONDITIONS TO PREVAIL ACROSS THE FORECAST
AREA. ON FRIDAY, A STRONG WEST TO NORTHWEST FLOW MAY ALLOW FOR SOME
MOISTURE FROM THE GREAT LAKES TO MAKE IT INTO OUR NORTHWESTERN
ZONES. CHANCES SEEM TOO SMALL TO INCLUDE A MENTION IN THE ZONE
FORECAST EVEN THOUGH SOME ISOLATED SHOWERS MAY OCCUR IN THOSE AREAS.
OTHERWISE WE WILL SEE PARTLY TO MOSTLY SUNNY SKIES ACROSS THE
REGION.
BY SATURDAY, THE NORTHWEST FLOW SHIFTS MORE TO THE SOUTHWEST AS THE
HIGH PUSHES EASTWARDS. DRY CONDITIONS ARE EXPECTED THROUGH THE
ENTIRE REGION. CLOUDIER SKIES TO THE NORTH WITH MORE SUN LIKELY TO
THE SOUTH.
SATURDAY NIGHT WILL BE ANOTHER NIGHT OF TEMPERATURES FALLING INTO
THE 30S ACROSS THE REGION. WINDS WILL DECOUPLE UNDER MOSTLY CLEAR
SKIES AND FROST/FREEZE WILL AGAIN BE A POSSIBILITY. HOWEVER, WE WILL
HOLD OFF ON ANY NEW HEADLINES THIS FOR OUT.
LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES REGION ON SATURDAY
AND INTO SOUTHEASTERN CANADA SATURDAY NIGHT INTO SUNDAY. THE MODELS
CONTINUE TO PUSH THE LOW A BIT FURTHER NORTH AND THE CHANCES FOR ANY
PRECIPITATION ON SATURDAY NIGHT MAKING IT INTO OUR AREA SEEMS TO BE
DECREASING. THE ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST.
THE LATEST TRENDS SHOW THE FRONT STARTING TO DISSIPATE AS IT MOVES
TO THE EAST AND IT APPEARS IT MIGHT NOT EVEN MAKE IT INTO OUR
REGION. WILL KEEP ONLY A SLIGHT CHANCE FOR ANY SHOWERS TO OCCUR AT
THIS POINT AND ONLY IN THE NORTHERN THIRD OF THE FORECAST AREA.
CONFIDENCE IS NOT HIGH THAT ANY PRECIPITATION WILL OCCUR.
TEMPERATURES LOOK TO BE IN THE MID TO MOSTLY UPPER 30S AND THE
CHANCE OF MIXED PRECIPITATION HAS DECREASED AS WELL.
BY MONDAY WE SHOULD START TO SEE IMPROVEMENT ONCE AGAIN AS HIGH
PRESSURE STARTS TO EDGE BACK INTO THE REGION. THE HIGH WILL CONTROL
OUR WEATHER THROUGH AT LEAST TUESDAY BUT FROM THAT POINT ONWARD, THE
MODELS HAVE STARTED TO DIVERGE ONCE AGAIN. THERE IS A CONSENSUS THAT
A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE MIDWESTERN STATES AND
TRACK EASTWARD, AFFECTING OUR AREA TOWARD THE END OF NEXT WEEK.
HOWEVER, THE GFS IS SHOWING A SECOND SYSTEM JUST AHEAD OF THIS
CONSENSUS SYSTEM WHICH WOULD BRING SHOWERS TO THE REGION LATE
TUESDAY AND WEDNESDAY. THE ECMWF DOESN'T HAVE THIS SECOND SYSTEM AND
IS KEEPING THE HIGH IN CONTROL OF THE AREA THROUGH MUCH OF THE WEEK.
WITH UNCERTAINTY IN THE FORECAST, WE HAVE KEPT THE SLIGHT
CHANCE/CHANCE POPS FOR THIS TIME PERIOD.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL. HOWEVER,
WE WILL SEE A GRADUAL WARMING TREND AS WE HEAD THROUGH THE WEEK.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON...VFR WITH SCT TO BRIEFLY BKN STATOCU CIGS NEAR 4500 FT.
W-WNW WIND GUSTS 25KT.
TONIGHT...VFR CLEARING THIS EVENING. GUSTS DROP OFF AFTER SUNSET AND
WINDS STAY WESTERLY TONIGHT AROUND 6 TO 8 KNOTS.
OUTLOOK..
FRIDAY...MAINLY VFR CONDITIONS EXPECTED. WEST TO NORTHWEST WINDS
WITH GUSTS UP TO 20 KNOTS.
SATURDAY THROUGH MONDAY...MAINLY VFR CONDITIONS EXPECTED. WEST TO
SOUTHWEST WINDS 10 TO 15 KNOTS.
&&
.MARINE...
WW3 HAS BEEN RUNNING A FOOT OR TWO TOO LOW THE PAST 24 HOURS WITH
SPOT 5 FT SEAS AT 44009 NOT WELL MODELED. HOWEVER...AT 15Z...THE
BUOY SEAS DATA HAS SUBSIDED MUCH CLOSER TO THE 06Z/24 MODEL
GUIDANCE.
SCA GUSTS HAVE BEEN OCCURRING ON LOWER DELAWARE BAY AND PORTIONS OF THE
ATLC WATERS OVERNIGHT AND THIS MORNING (SST'S MID-UPPER 40S)...AWAY
FROM THE SLIGHTLY COOLER AND CONSEQUENTLY MORE STABLE COAST.
SCA MAY NEED TO BE EXTENDED THROUGH EARLY FRIDAY AFTERNOON.
OUTLOOK...
WINDS AND SEAS WILL START OFF BELOW ADVISORY LEVELS ON FRIDAY AND
REMAIN THAT WAY INTO SATURDAY AS HIGH PRESSURE SLIDES OFF TO OUR
EAST. THE GRADIENT FROM THE DEPARTING HIGH AND AN APPROACHING COLD
FRONT WILL INCREASE WINDS AND GUSTS TO 25 TO 30 KNOTS ON THE COASTAL
WATERS IN THE WEST NORTHWEST FLOW ON SATURDAY NIGHT AND A SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED. WINDS WILL START TO SUBSIDE ON
SUNDAY MORNING AS THE GRADIENT RELAXES. SEAS WILL ALSO RESPOND AND
RISE DURING THIS TIME BUT ARE EXPECTED TO REMAIN BELOW 5 FEET.
SUB-ADVISORY CONDITIONS ARE EXPECTED TO RETURN ON SUNDAY AND
CONTINUE THROUGH MIDWEEK.
&&
.CLIMATE...
WE HAVE RECHECKED TEMPERATURE PROJECTIONS THROUGH THE 31ST FOR KPHL
AND WE CONTINUE TO OUTLOOK A MONTHLY AVG OF 2-3 DEGREES ABOVE NORMAL.
THE BIG DIFFERENCE IN THE OUTLOOK IS ON THE 31ST WHEN 00Z/24 DETERMINISTIC
MOS GUIDANCE FOR OUR AREA HAS DIFFERENCE OF 5 TO 10 DEGREES BETWEEN
THE MUCH COOLER COOLER ECMWF AND THE MILDER GFS FOR HALLOWEEN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
PAZ060>062.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NJZ007>010.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ431-450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...DRAG/HEAVENER 1135
SHORT TERM...HEAVENER/DRAG 1135
LONG TERM...MEOLA
AVIATION...DRAG/HEAVENER/MEOLA 1135
MARINE...DRAG/HEAVENER/MEOLA 1135
CLIMATE...1135Hazardous weather outlook, Oct 24, 10:31 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1031 AM EDT THU OCT 24 2013 NJZ001-PAZ054-055-251445- SUSSEX-CARBON-MONROE- 1031 AM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CONTINUED LIKELIHOOD OF FREEZING TEMPERATURES EARLY FRIDAY AND EARLY SATURDAY MORNINGS. THE GROWING SEASON WILL OFFICIALLY END WITH OUR 330 PM FORECAST FOR THIS AREA WITH NO FURTHER FROST FREEZE PRODUCT ISSUANCE'S THIS FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-251445- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- 1031 AM EDT THU OCT 24 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE AGAIN EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ101-103-105-251445- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 1031 AM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE EARLY FRIDAY OR MORE LIKELY EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 251445- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 1031 AM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE EARLY FRIDAY AND MORE LIKELY SATURDAY MORNING THROUGH NON URBAN PORTIONS OF EASTERN PENNSYLVANIA, EASTERN MARYLAND, DELAWARE AND NEW JERSEY. REGIONS WITHIN A COUPLE OF MILES OF THE ATLANTIC OCEAN, DELAWARE AND CHESAPEAKE BAYS HAVE A LOWER CHANCE OF ANY FROST OCCURRENCE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-251445- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1031 AM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:55 PM EDT | Frost Advisory | PHI | Chester, Montgomery | 18 hr |
Nearby
Freeze Warnings in Pennsylvania, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.